MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SELF-RETAINING SCREWDRIVER FOR LOCKING SCREW; TRAY,SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SELF-RETAINING SCREWDRIVER FOR LOCKING SCREW; TRAY,SURGICAL INSTRUMENT
Model Number 387.284
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during an inspection, the self retaining screwdriver for locking screw was broken but did not have any patient impact.There was no patient involvement.This report involves one (1) self-retaining screwdriver for locking screw.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 387.284, lot 4377451, supplier lot 6818: manufactured by small bone innovations (supplier).Release to warehouse date: february 15, 2002.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: upon visual inspection, it is observed that the handle of the device was broken.The shaft of the device shows normal wear which would not contribute to the complaint condition.Thus, the complaint is being confirmed.The diameter of the shaft near the handle was measured within specification.The relevant drawings were reviewed; no design issues or discrepancies were noticed.The complaint condition was confirmed.No definitive root cause cannot be determined for the broken handle.It is possible that the device might have encountered unintended forces.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SELF-RETAINING SCREWDRIVER FOR LOCKING SCREW
Common Device Name
TRAY,SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10319625
Report Number2939274-2020-03292
Device Sequence Number16814082
Product Code FSM
UDI-Device Identifier10705034770970
UDI-Public(01)10705034770970
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number387.284
Device Catalogue Number387.284
Device Lot Number6818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2020
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer08/12/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1